MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 71005
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Immune System Problem (4435)
Date of Event 03/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with a nalu spinal cord stimulator system on (b)(6) 2024 to treat lower back, hip, and pelvic pain after participating in a successful trial phase.During a follow-up on (b)(6) 2024 the patient reported that pain levels had decreased from 7/10 down to 3/10.Patient later reported onset of new pain symptoms at the location of the implantable pulse generator (ipg) and stimulation outside of the desired location.The ipg was found to have migrated over top of the spine, causing the discomfort.A surgical procedure was performed on (b)(6) 2024 to create a new pocket to reposition the existing ipg off the spinal column.During the procedure, the implanted leads were damaged and required replacement.The new leads were positioned back at the desired nerve target to restore therapy and the patient reported good pain relief from the system.See mdr 3015425075-2024-00282.After the initial implant and throughout the course of treatment, despite receiving pain relief from the nalu system, the patient noted a flareup of a pre-existing autoimmune disorder.The patient worked with their physicians to control the symptoms; however, it was ultimately suggested that having the nalu system implanted may be contributing to the exacerbation of the autoimmune disorder symptoms.A full system explant was performed on (b)(6) 2025.
 
Additional Manufacturer Narrative
The patient reported no issues with the nalu system and stated good relief of the area being treated.The revision procedure that took place in (b)(6) 2024 was determined to be related to the implanting technique in which the ipg pocket was likely too large and allowed for instability.The patient reported being disappointed that the system was being removed as it was providing pain relief.Explant was performed due to a suspicion of the system influencing a pre-existing condition.The specific diagnosis was not shared with the firm.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key21730944
Report Number3015425075-2025-00133
Device Sequence Number8735406
Product Code GZB
UDI-Device Identifier00812537033600
UDI-Public(01)00812537033600(11)230612(17)240611
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date06/11/2024
Device Model Number71005
Device Catalogue Number71005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Initial Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown